MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Intraocular Pressure Decreased (4468); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ asked but not available.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect clinical code: 4581 (to capture shallowing or collapsing of the anterior chamber) section h6: medical device problem code: 3191 (to capture unspecified/other/with patient involvement) attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a glaucoma implant shunt was explanted from the patient's left eye.Lots of fenestrations of the tube, flat anterior chamber and persistent hypotony with leakage around the tube noted.The eye was examined, and it was noted to be seidel positive around the wound sites with a bleb forming over the baerveldt tube.The anterior chamber was filled with cohesive viscoelastic.The patient was followed up the next day.He continued to have a flattened anterior chamber and was experiencing discomfort.The risks and benefits were discussed with the patient and the decision was made to do a tube revision for the baerveldt shunt.At the beginning of the case the anterior chamber was noted to be flat.A side port incision was made, and the anterior chamber was deepened with cohesive viscoelastic.There was a noticeable bleb present over the bearveldt tube shunt.The conjunctiva was peeled back revealing a flow through the tube shunt.The tube was removed from the anterior chamber and was tested with bss (balanced saline solution).There was flow noted around the tube and through the fenestration¿s stitches and at the reservation plate.The decision was made to exchange the tube shunt and the previous tube shunt.The sutures were cut and the tube shunt was removed.Another baerveldt tube shunt was positioned in its place with the sides of the baerveldt tucked under the superior and lateral rectus muscles.3-0 prolene ripcord was placed through the tube shunt and the tube was ligated with the 6-0 vicryl suture.The tube was tested to ensure there was no flow through the tube shunt.The tube shunt was attached at the sclera, 10mm posterior to the limbus using a 6-0 prolene suture.The tube shunt was inserted into its original location into the anterior chamber and was noted to be in excellent position in the anterior chamber.The tube shunt was then covered with a tutoplast patch graft, and one fenestration was placed through the patch graft.Kenalog, 0.5mg, was then injected over the tube shunt reservoir and the conjunctiva was then reapproximated back to the limbus using 8-0 vicryl sutures to closed the wings in running locking fashion.A single 10-0 nylon suture was placed through the sideport incision to insure closure.Bss was used to remove the viscoelastic from the anterior chamber and the wounds were hydrated.The eye was checked to ensure that the anterior chamber was being maintained and all wounds were seidel negative.The traction stitch was removed and maxitrol ointment was placed into the eye.There were no other specific visual issues, no incision enlargement, vitrectomy done, no medical intervention that is not within standard of care, patient outcome progressing.The patient was given post-operative instructions and is to follow-up in the eye clinic for post-operative day one visit.No further information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: dec 4, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: product evaluation was performed under magnification.Based on the complaint investigation results it can be seen that the complaint device was presented with a cut off tube, no other anomalies where identified.The complaint issue of ¿dc-unspecified/other w/ patient involvement¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, no nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18188441
Report Number3012236936-2023-02845
Device Sequence Number17958069
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)240621
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American